|Answer all this?
Apr 19, 2006
When you go from having diarhea as a symptom of HIV to being on MEDS, does that rule out the symptomatic DIARHEA. Is there a difference? I am taking Norvir, Truvade and Reyataz, and all os a sudden after 3 months of therapy, diarhea has persisted similiar to the way it did when I first got suspicious of having HIV. I can't eat or drink anything without having tot use the bathroom shortly afterwards. I amd in the bed all day and night fighting to get sleep becuase i am up around the clock using the bathroom so I have to struglle with my days AND nights to get some 20 - 40 naps in. For some strange reason I feel in my gut ( no pun intended) that it's the norvir causing the problems. Don't ask me why, I just do. The diarhea looks just like it did when I was admitted to the hospital back in February with a tcell count of 9, which eventualyl fell to 2 and then after getting out and on the meds it got back to 128 last checked. This side effect/symptom is consuming my life, determining where I go, what I eat, etc. Not only am I having diarhea, but I am also in about 15 minutes of pain in the stomach/intestines area just prior to the bowel movement. The movement is very gasy and runny. Nothing really of a form. I go see my doctor tomorrow finally, she was away on vacation. But I want some advice on what to bring up when I speak with her about it. I don't want to beg for a regimen change and complicate things, but I can't take this much longer!
| Response from Dr. Henry
Some patients are very intolerant to ritonavir so that is a possible explanation. Switching off it to an alternative protease inhibitor or Sustiva based regimen is often a consideration. Often there is an explanation for the diarrhea that can be treated (such as hyperthyroidism, an infection, lactose or gluten intolerance,etc) if a diagnosis is made (I often involve a gastroenterogist to help out). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.